MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA VERSAFITCUP ACETABULAR SHELL Ø 52

MEDACTA INTERNATIONAL SA VERSAFITCUP ACETABULAR SHELL Ø 52
Catalog Number 01.26.52MB
Health Effect - Clinical Codes Pain (1994); Ambulation or Postural Difficulties (2544)
Date of Event 05/28/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 25 june 2018.Lot 031327: (b)(4) items manufactured and released on (b)(4) 2004.Expiration date: 2009-03-01 no anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event.Clinical evaluation performed by medical affairs director on 22 june 2018.Acetabular component revision occurred 14 years after primary implantation of a cementless total hip arthroplasty in a woman who was (b)(6) at time of surgery.Radiographic images provided show evident signs of osteolysis around the cup and in the proximal femur.It is conceivable that these signs could be originated by pe wear debris, particularly because the original implant was standard pe.The young patient is likely to have led an active life for 14 years and this may involve significant wear and wear-related osteolysis, but the cause cannot be determined with certainty.A lifetime of 14 years in a young patient is a normal result for a standard pe component, as described in literature.
 
Event or Problem Description
Revision due to aseptic loosening of the cup 10 years after primary surgery; the patient reported about limping and pain.

Brand Name
VERSAFITCUP ACETABULAR SHELL Ø 52
Common Device Name
ACETABULAR SHELL
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key7633540
Report Number3005180920-2018-00456
Device Sequence Number11059517
Product Code MEH
UDI-Device Identifier07630030808098
UDI-Public07630030808098
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K083116
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2004
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/01/2009
Device Catalogue Number01.26.52MB
Device Lot Number031327
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2018
Initial Report FDA Received Date06/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR